Alert archive / Michigan / Frost Advisories in 2012
Frost Advisory 8, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at Sep 18, 2012, 4:40 PM EDT for 20 counties in Michigan. It took effect at Sep 19, 2012, 2:00 AM EDT. It was in force for 4 min.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 4:40 PM EDT (20:40 UTC)
- In effect from
- Sep 19, 2012, 2:00 AM EDT
- Expired
- Sep 19, 2012, 2:04 AM EDT
- In force
- 4 min
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Benzie County, MI, Cheboygan County, MI, Crawford County, MI, Gladwin County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 30 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 8.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 547 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -231 m²/s²
- 0-3 km storm-relative helicity
- -158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
098 WWUS73 KAPX 182040 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 440 PM EDT TUE SEP 18 2012 ...FROST EXPECTED OVER MOST OF NORTHERN LOWER MICHIGAN... .HIGH PRESSURE WILL MOVE INTO NORTHERN MICHIGAN TONIGHT. AS IT DOES THE WINDS WILL GO CALM AND THE SKY WILL CLEAR. THIS WILL ALLOW TEMPERATURES TO DROP TO AROUND FREEZING BY WEDNESDAY MORNING. FROST IS EXPECTED TO BE WIDESPREAD...ESPECIALLY EAST OF US-131 AS THE SKIES CLEAR OUT. MIZ017>019-021>036-041-042-190445- /O.NEW.KAPX.FR.Y.0008.120919T0600Z-120919T1300Z/ CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA- MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...CHARLEVOIX... MANCELONA...GAYLORD...ATLANTA...ALPENA...FRANKFORT... TRAVERSE CITY...KALKASKA...GRAYLING...MIO...HARRISVILLE... MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 440 PM EDT TUE SEP 18 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * TEMPERATURES FALLING TO BETWEEN 32 DEGREES AND 35 DEGREES. * FORMATION OF FROST IN MOST OF THE NORTHERN LOWER MICHIGAN. IMPACTS... * FROST WILL DAMAGE SOME PLANTS...UNLESS COVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
203 WWUS73 KAPX 190208 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1008 PM EDT TUE SEP 18 2012 ...AREAS OF FROST POSSIBLE OVER INTERIOR AREAS OVERNIGHT... .DISSIPATING CLOUDS AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER AND MIDDLE 30S ACROSS PORTIONS OF NORTHERN MICHIGAN OVERNIGHT. AREAS OF FROST WILL DEVELOP OVER INTERIOR AREAS...ESPECIALLY EAST OF US-131. PRECAUTIONS SHOULD BE TAKEN TO PROTECT SENSITIVE OUTDOOR PLANTS FROM THE COLD TEMPERATURES. MIZ017>019-021-024>026-030-031-036-042-190315- /O.CAN.KAPX.FR.Y.0008.120919T0600Z-120919T1300Z/ CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-ALPENA-BENZIE- GRAND TRAVERSE-ALCONA-MANISTEE-IOSCO-ARENAC- INCLUDING THE CITIES OF...CHEBOYGAN...ROGERS CITY...CHARLEVOIX... MANCELONA...ALPENA...FRANKFORT...TRAVERSE CITY...HARRISVILLE... MANISTEE...TAWAS CITY...STANDISH 1008 PM EDT TUE SEP 18 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. PATCHY FROST IS STILL POSSIBLE IN SOME OF THE TYPICAL COLDER LOCATIONS AWAY FROM THE LAKES. $$ MIZ022-023-027>029-032>035-041-191015- /O.CON.KAPX.FR.Y.0008.120919T0600Z-120919T1300Z/ OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-GLADWIN- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA... GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...GLADWIN 1008 PM EDT TUE SEP 18 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. HAZARDOUS WEATHER... * TEMPERATURES FALLING TO BETWEEN 32 DEGREES AND 36 DEGREES. * AREAS OF FROST POSSIBLE OVER INTERIOR AREAS OF NORTHERN LOWER MICHIGAN. IMPACTS... * COLD TEMPERATURES MAY DAMAGE SENSITIVE PLANTS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT THEM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JK
473 WWUS73 KAPX 190604 NPWAPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 204 AM EDT WED SEP 19 2012 MIZ022-023-027>029-032>035-041-190715- /O.CAN.KAPX.FR.Y.0008.000000T0000Z-120919T1300Z/ OTSEGO-MONTMORENCY-KALKASKA-CRAWFORD-OSCODA-WEXFORD-MISSAUKEE- ROSCOMMON-OGEMAW-GLADWIN- INCLUDING THE CITIES OF...GAYLORD...ATLANTA...KALKASKA... GRAYLING...MIO...CADILLAC...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...GLADWIN 204 AM EDT WED SEP 19 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at Sep 18, 4:36 PM EDT, 4 minutes earlier.
Area forecast discussion, Sep 18, 4:36 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
436 PM EDT TUE SEP 18 2012
.SYNOPSIS...
ISSUED AT 353 PM EDT TUE SEP 18 2012
COOL WEATHER WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE
WORK WEEK. LAKE INDUCED RAIN SHOWERS WILL CONTINUE INTO
TONIGHT...HOWEVER A NARROW RIDGE OF HIGH PRESSURE WILL QUICKLY
SWEEP OVER THE STATE LATE TONIGHT...BRINGING AN END TO THE LAKE
SHOWERS BY WEDNESDAY MORNING.
A STORM SYSTEM ORGANIZING OVER CENTRAL CANADA...WILL MOVE INTO THE
WESTERN GREAT LAKES WEDNESDAY NIGHT. THIS WILL BRING ANOTHER ROUND
OF WIDESPREAD RAIN TO NORTHERN MICHIGAN BY LATE WEDNESDAY...WITH
LINGERING SHOWERS AND A REINFORCING SHOT OF COOL AIR COMING INTO THE
REGION FOR THIS WEEKEND.
&&
.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 353 PM EDT TUE SEP 18 2012
CURRENTLY, THE 1000-850 MB LAYER WINDS ARE OUT OF THE NORTHWEST
OVER N LOWER AND NORTH OVER E UPPER. THIS IS PRODUCING LAKE EFFECT
RAIN SHOWERS OVER NW LOWER THIS AFTERNOON. THIS WILL BE THE FOCUS
FOR TONIGHT'S FORECAST. THERE IS A SYSTEM COMING DOWN THROUGH THE
FLOW TONIGHT FROM CANADA, AND WILL BE THE FOCUS FOR WEDNESDAY.
TONIGHT, THE FIRST OF THE 500 MB SHORTWAVE TROUGHS HAS DROPPED
INTO N MICHIGAN TODAY AND THE PUSHED THE 0C 850 MB LINE TO AROUND
THE M-55 CORRIDOR. THIS WILL CONTINUE OVERNIGHT AS THE 500 MB
SYSTEM SLOWLY MOVES OUT OF THE REGION. IN THE 1000-850 MB LAYER,
THE WINDS WILL CONTINUE TO BACK TO THE W IN THE EVENING SO BY 06Z
THE FLOW WILL AFFECT MAINLY AREAS NEAR THE TIP OF THE MIT. BY 12Z,
THE WINDS WILL HAVE BACKED TO THE SW WITH THE 850-700 MB LAYER RH
AT 50% OR LESS OVER N LOWER. THE WATER TEMPERATURES ARE STILL
AROUND 19C OR 20C. THIS IS PRODUCING DELTA TS OF 20C, WHICH ARE
EXPECTED TO CONTINUE INTO WEDNESDAY MORNING. HOWEVER AS THE WINDS
CONTINUE TO BACK THE FOCUS WILL CONTINUE TO MOVE TOWARD THE
STRAITS. AS THAT HAPPENS THE CLOUD COVER (ESPECIALLY WITH THE
LOWER RH IN THE LAYER) WILL DIMINISH, SO AWAY FROM THE LAKE EAST
OF US-131, WOULD EXPECT THAT THE SKY WILL CLEAR OUT. THE WINDS
WILL ALSO DECOUPLE, ESPECIALLY EAST OF I-75. SO TEMPERATURES ARE
EXPECTED TO FALL TO AROUND FREEZING. THERE IS A CHANCE THAT THE
WINDS WILL STAY UP FOR THE AND THE TEMPERATURES WON'T FALL.
HOWEVER, BASED ON THE DRIER AIR TRYING TO MOVE INTO THE REGION AND
THE DECOUPLING WINDS, THINK THAT FROST IS MORE LIKELY THAN NOT. SO
HAVE ISSUED THE FROST ADVISORY HEADLINE.
WEDNESDAY...AS THE WINDS ARE NOW SW AND EXPECTED TO BACK TO THE
SOUTH AND THE 850 MB TEMPERATURES ARE WARMING TO +7C BY 00Z, WILL
EXPECT THAT AS THE MOISTURE MOVES IN FROM THE WEST, THAT THE RAIN
SHOWERS WILL RESTART IN C UPPER AS WITH THE WARM FRONT. THIS WILL
MOST LIKELY OCCUR AROUND 18Z OR SO, SO HAVE DRY IN THE MORNING,
AND CHANCE POPS IN THE AFTERNOON. PULLED THE POPS BACK JUST A BIT
IN E UPPER FOR THE AFTERNOON AS THE ECMWF HAS PULLED THE FRONT
BACK A BIT SO THE MAIN RAIN WON'T BE UNTIL CLOSER TO 00Z.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 353 PM EDT TUE SEP 18 2012
MUCH TALKED ABOUT TRANSITION TO A MUCH COOLER AND ACTIVE WEATHER
REGIME ALREADY UPON US...WITH DEEP WESTERN LAKES CENTERED TROUGH
DOWNSTREAM OF STILL AMPLIFYING NOAM WEST COAST RIDGING. NORTHERN
HEMISPHERIC WATER VAPOR IMAGERY AND UPPER LEVEL WIND ANALYSIS
CONFIRMS MULTI-MODEL TRENDS OF LITTLE CHANGE INTO THIS UPCOMING
WEEKEND...WITH AN OVERLY AGITATED NORTHERN PACIFIC AND SEVERAL UPPER
JET CORES EXPECTED TO SIMPLY REINFORCE THE STATUS-QUO. HEALTHY
COMBINATION OF SEVERAL DISTURBANCES ROTATING THROUGH THE LONG-WAVE
TROUGH AND FAVORABLE LAKE ENHANCEMENT PARAMETERS LOOK TO KEEP
THINGS RATHER WET...AND NO DOUBT COOL WITH A DIRECT CONNECTION TO
THE NORTH LANDS OF CANADA. SOME EVIDENCE OF PATTERN RELAXATION
HEADING INTO NEXT WORK WEEK...PERHAPS BRINGING A RETURN TO SOMEWHAT
MORE NORMAL SEPTEMBER WEATHER. FORECAST CONCERNS CENTER ON THE
FORMER...MULTI-PERIOD RAIN AND TEMPERATURE TRENDS.
PERIOD STARTS OUT ON A BUSY NOTE...WITH RATHER POTENT SHORTWAVE AND
ATTENDANT SHOT OF REINFORCING COOL AIR SPREADING THROUGH THE REGION
WEDNESDAY NIGHT. WHILE NOT OVERLY AGGRESSIVE...COULD EVEN SEE A
LITTLE PRE-FRONTAL MOISTURE ENHANCEMENT IN SOUTHWEST FLOW REGIME OFF
LAKE MICHIGAN WITH 850MB TEMPERATURES ONLY WARMING INTO THE MID AND
UPPER SINGLE DIGITS. EITHER WAY...EXPECT A DECENT BAND OF SHOWERS TO
SPREAD WEST/EAST ACROSS NORTHERN MICHIGAN WEDNESDAY NIGHT AS GOOD
FRONTAL CONVERGENCE IS OVERTOPPED BY SLUG OF STRONG MID LEVEL -DIVQ.
COULD EVEN HERE A RUMBLE OF THUNDER OR TWO AS LEADING EDGE OF STEEPER
MID LEVEL LAPSE RATES OVERTOPS THE FRONTAL AXIS...LEADING TO A FEW
HUNDRED JOULES/KG OF ML CAPE. "DRY SLOT" SWEEPS INTO THE REGION
EARLY THURSDAY AND WAVE PIVOTS OFF TO THE EAST...ENDING THE
WIDESPREAD SHOWER THREAT. STILL NEED TO WATCH FOR WSW FLOW SCATTERED
LAKE EFFECT SHOWERS IN FAVORED AREAS INTO THURSDAY NIGHT...ALONG
WITH INTERIOR ISOLATED SHOWERS DURING THE DAY THURSDAY...AS NEXT
COLD SURGE SENDS H85 TEMPERATURES BACK DOWN INTO THE LOW/MID SINGLE
DIGITS.
NOT TO BE OUTDONE...TROUGH REINFORCING SHORTWAVE NUMBER 2 SLATED TO
VISIT THE NORTH WOODS FRIDAY...INVIGORATING ONGOING LAKE PROCESSES
AND BRINGING ITS OWN BOUT OF SHOWERS ALONG WITH IT. AND...HARD TO
BELIEVE...LAKE PROCESSES JUST KEEP RIGHT ON TRUCKIN' BEHIND ITS
DEPARTURE...WITH EARLY PROGS SUGGESTING NORTHWEST TO WEST WINDS
TARGETING THE TRADITIONAL LAKE PRONE AREAS FRIDAY NIGHT. STILL
CANNOT RULE OUT A FEW SHOWERS ELSEWHERE GIVEN COLD OVERHEAD
TEMPERATURES (H5 TEMPS OF AOB -25C). SAME OLD STORY HEADING THROUGH
THE WEEKEND...WITH PERHAPS THE STRONGEST WAVE OF THE LOT SETTING
SIGHTS ON THE REGION LATER SATURDAY INTO SATURDAY NIGHT. NO DOUBT
LAKE ENHANCED SHOWERS TO CONTINUE AS H85 TEMPERATURES TUMBLE TO NEAR
ZERO DEGREE LEVELS ONCE AGAIN RIGHT THROUGH SUNDAY...ALTHOUGH
FIGURING EXACT WIND DIRECTION A LOW CONFIDENCE ENDEAVOR AT THIS
TIME. AS MENTIONED EARLIER...PATTERN ATTEMPTS TO RELAX SOME HEADING
INTO NEXT WORK WEEK...WITH PROGS SUGGESTING REBOUNDING HEIGHTS OVER
THE LAKES AND MODERATING TEMPERATURES. SOME CONCERN FOR WAVES
CLIPPING PARTS OF THE AREA ON BACKSIDE OF DEPARTING TROUGH AXIS. WAY
TOO EARLY TO GET TO CUTE ON SPECIFICS...AND WOULD PREFER TO IGNORE
MODEL CONSENSUS BLEND OF SLIGHT SHOWER POTENTIAL ACROSS NORTHEAST
LOWER/EASTERN UPPER BOTH MONDAY AND TUESDAY. PLENTY OF TIME TO WORK
THOSE DETAILS OUT...AND PLENTY OF OTHER CONCERNS TO WORRY ABOUT
UNTIL THEN.
AS FOR THOSE TEMPERATURES...BELOW NORMAL THE NAME OF THE GAME INTO
THIS WEEKEND. THURSDAY TEMPERATURES IN THE LOWER/MIDDLE 60S WILL
ONLY FURTHER COOL...WITH HIGHS BY SATURDAY AND SUNDAY LIKELY STUCK
IN THE 50S. ACTIVE REGIME AND LAKE MODIFICATION LOOKS TO KEEP
OVERNIGHT LOWS FROM FALLING TOO MUCH. IN FACT...MAY BE HARD PRESSED
TO EVEN SEE LOWS DIPPING INTO THE 30S DESPITE OVERHEAD COOL AIRMASS.
CURRENT TRENDS SUPPORTS HIGHS REACHING BACK INTO THE 60S TO START
NEXT WORK WEEK.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 150 PM EDT TUE SEP 18 2012
RAIN SHOWERS ARE OCCURRING NEAR TVC AND PLN. SO HAVE ADDED SOME
TEMPO GROUPS IN THOSE TWO TAF SITES WITH THE LAKE EFFECT RAIN
SHOWERS. APN AND MBL WILL PROBABLY STAY OUT OF THE MESS NOW WITH
THE WINDS NW. CIGS SHOULD REMAIN VFR WITH ONLY TEMPO RESTRICTIONS
NEAR TVC AND PLN FOR THE NEXT COUPLE OF HOURS. OTHERWISE, THE RAIN
WILL TAPER OFF AS THE HIGH BUILDS INTO THE REGION THIS EVENING AND
TURNS THE WINDS TO THE SW OVERNIGHT.
&&
.MARINE...
ISSUED AT 353 PM EDT TUE SEP 18 2012
WINDS ON THE LAKES HAVE BEEN IN THE SMALL CRAFT RANGE THROUGH MOST
OF THE DAY, WINDS WILL BEGIN TO DIMINISH AS THE HIGH BUILDS INTO
THE REGION OVERNIGHT. ONCE THE SFC RIDGE MOVES EAST OF US AROUND
12Z, EXPECT THAT THE SW FLOW WILL STEADILY INCREASE THROUGH THE
DAY AND WITH THE WARM WATER OF LAKE MICHIGAN, AND COASTAL
CONVERGENCE, ALONG NW LOWER MICHIGAN, THE WINDS WILL BEGIN TO GUST
AROUND GALE FORCE FROM MANISTEE TO WAUGOSHANCE PT. THIS IS
EXPECTED TO CONTINUE INTO WEDNESDAY EVENING AS THE SFC LOW MOVES
EAST INTO N LAKE SUPERIOR BY 06Z. WINDS WILL THEN VEER NW AND DROP
A BIT, AND GALES WILL END, BUT SMALL CRAFT WILL BE EXPECTED AT THE
LEAST THROUGH THURSDAY MORNING. WINDS WILL DIMINISH IN THE
AFTERNOON.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT WEDNESDAY FOR MIZ017>019-
021>036-041-042.
LH...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR LHZ347>349.
LM...SMALL CRAFT ADVISORY UNTIL 6 AM EDT WEDNESDAY FOR LMZ323-342-
344>346.
GALE WARNING FROM 11 AM WEDNESDAY TO 2 AM EDT THURSDAY FOR
LMZ342-344>346.
LS...NONE.
&&
SYNOPSIS...NS
SHORT TERM...JL
LONG TERM...MB
AVIATION...JL
MARINE...JLHazardous weather outlook, Sep 18, 10:50 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EDT TUE SEP 18 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 191245- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1050 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ISOLATED WATERSPOUTS ARE POSSIBLE ON NORTHERN LAKE MICHIGAN TODAY. GALE FORCE WINDS ARE EXPECTED ON PORTIONS OF NORTHERN LAKE MICHIGAN...MAINLY NEAR SLEEPING BEAR DUNES AND MANISTEE TODAY. THERE IS AN ENHANCED RISK FOR RIP CURRENTS ALONG LAKE MICHIGAN BEACHES OF NORTHERN LOWER MICHIGAN. THE THREAT FOR A WIDESPREAD FROST TONIGHT IS MINIMAL. HOWEVER...COLD AIR IS IN PLACE...AND WILL RESULT IN THE POTENTIAL FOR FROST IN MANY INTERIOR LOW LYING AREAS OF NORTHERN MICHIGAN. BEST CHANCE FOR FROST WILL BE INLAND...AWAY FROM THE WARMER GREAT LAKES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR GALE FORCE GUSTS ALONG PORTIONS OF THE NEARSHORE WATERS SURROUNDING LAKE MICHIGAN WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. HOWEVER...MARINE SPOTTERS...PLEASE RELAY ANY WATERSPOUT SIGHTINGS TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/APX (ALL LOWERCASE) SMD/JSL
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 10:38 AM EDT | Gale Warning | APX | 9 hr |
Nearby
Frost Advisories in Michigan, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.